Advertisement

How can I tell if I have taken too much phenytoin?

You may have taken too much phenytoin if you have any of the following symptoms:

  • nausea
  • slurred speech
  • uncontrollable eye movements
  • vomiting
  • loss of coordination
  • uncontrollable shaking
  • inability to understand reality

Call your doctor right away if you have any of these symptoms.

If you lose consciousness, a friend or family member needs to call 911:


Continue Learning about Anticonvulsant

How does Topamax (topiramate) treat migraines?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
What causes migraines is still somewhat of a mystery, but they are thought to start because nerves i...
More Answers
What should I know before taking an anticonvulsant for migraines?
Dr. David C. Fiore, MDDr. David C. Fiore, MD
Before starting an anticonvulsant for migraines, it is important to discuss the pros and cons with y...
More Answers
What anticonvulsants can help prevent migraine?
Donna Hill Howes, RNDonna Hill Howes, RN
Anticonvulsants are drugs used to treat seizures. Some of these are also effective for preventing mi...
More Answers
What are side effects of using anticonvulsants for bipolar?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
Anticonvulsants, like most medications carry a variety of side effects including gastrointestinal an...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.